Advice please - I am very worried about my neuro symptoms

Hi all I posted yesterday that I am finally getting somewhere with my doctors & that they have agreed to B12 injections (once per week). I know this is not enough but I have plenty to self inject.

I have now had these symptoms for 3 months (started with burning feet/random pins and needles). It was about 5 weeks before I started B12 treatment, but only had 10 doses then GP stopped it. However, I went on to methylcobalamin every other day (as per instructed). Had a rough week with severe headaches/numb face. Started to wonder if I could be sensitive to this. Began to feel better last week, but since Sunday have had really week legs. Back on hydroxocobalamin (first injection on Wednesday).

Yesterday, I began to feel awful. My legs are so weak (up to mid thigh) and my feet are burning again. They are also painful, with some numbness. I woke at 3am and have not been able to sleep. It is nerve pain which I have been taking amitriptyline (10mg) for, but this is not touched it. I don't want to double it up as I have 2 kids to look after.

Painkillers are doing nothing.

When I first started injections, I was out walking daily for 20 minutes after about a week. I can hardly walk 2 steps at the moment.

I am going to ring my doc who supplied the methylcobalamin tonight.

Perhaps I just need to inject daily or at a higher dose?

I have started back on ferrous fumerate as my ferritin was low. My stomach is quite upset.

Please help, I am so scared. If these injections don't work, my GP will say there's nothing wrong or I have some weird neurological illness.

I need my life back... :-(

2 Replies

oldestnewest
  • Hi,

    I have read that some people experience an increase in symptoms when they get loading doses which I think might be nerves "waking up"

    Are your potassium levels being monitored by the GP or your haemo?

    Some people experience a dip in potassium levels (hypokalaemia) during early days of treatment.

    The BCSH Cobalamin and Folate Guidelines mention that potassium replacement may be needed.

    b12deficiency.info/what-to-...

    patient.info/doctor/hypokal...

    I hope the GP is keeping an eye on your folate levels as well as your iron.

    I have read that some patients can get side effects from amitriptiline.

    patient.info/medicine/amitr...

  • I have sent away for a private potassium blood test as I just want to check that. I did have it checked about a month ago and it was fine.

    I am worried as I was getting better now feel awful. I have been on injections around 6 weeks now...

    I am at a new GP I think I will need to make an appointment next week to get them to recheck my ferritin/folate. My folate was mid range and I have taken quite a bit since starting but wondered if I was overdoing it...

    I have been ok on amitriptyline so far..

    It is all so distressing... I have 2 kids to look after and I am on my own...

    Thanks

You may also like...